Alert archive / South Carolina / Flash Flood Watches in 2012
Flash Flood Watch 3, NWS Charleston, SC
NWS Charleston, SC issued this flash flood watch at Aug 29, 2012, 3:22 AM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2012, 3:22 AM EDT (07:22 UTC)
- Expired
- Aug 30, 2012, 1:01 AM EDT
- In force
- 22 hr
- Issued by
- NWS Charleston, SC
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
614 WGUS62 KCHS 290722 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 322 AM EDT WED AUG 29 2012 SCZ050-291600- /O.NEW.KCHS.FF.A.0003.120829T0722Z-120830T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 322 AM EDT WED AUG 29 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA... INCLUDING THE FOLLOWING AREA...CHARLESTON. * THROUGH THIS EVENING * NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY. DUE TO THE TROPICAL AIR MASS STILL IN PLACE THERE IS A RISK OF FLOODING FROM THE HEAVIER SHOWERS AND THUNDERSTORMS. ALTHOUGH SLIGHTLY LESS MOISTURE IS AVAILABLE TODAY COMPARED TO YESTERDAY...TIDE LEVELS WILL BE SLIGHTLY HIGHER. THE MAIN AREA OF CONCERN WILL BE DOWNTOWN CHARLESTON...ESPECIALLY IF HEAVY RAINFALL OCCURS AROUND THE TIMES OF THE HIGH TIDE...WHICH ARE AT 634 AM AND 717 PM IN CHARLESTON HARBOR. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$
4 follow-up statements
188 WGUS62 KCHS 291109 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 709 AM EDT WED AUG 29 2012 SCZ052-291915- /O.EXA.KCHS.FF.A.0003.000000T0000Z-120830T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ TIDAL BERKELEY- INCLUDING THE CITIES OF...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 709 AM EDT WED AUG 29 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS EXPANDED THE * FLASH FLOOD WATCH TO INCLUDE A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREA...TIDAL BERKELEY. * THROUGH THIS EVENING * NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY LATER THIS MORNING OR EARLY THIS AFTERNOON THROUGH THIS EVENING. DUE TO VERY HEAVY RAIN THAT FELL TUESDAY AND THE TROPICAL AIR MASS STILL IN PLACE...THERE IS A RISK OF RAINFALL RATES EXCEEDING 2 INCHES PER HOUR AND FLASH FLOODING IN ANY SLOW-MOVING SHOWERS AND THUNDERSTORMS. THE THREAT FOR FLASH FLOODING WILL INCREASE IF HEAVY RAINFALL OCCURS AROUND THE TIME OF THE EVENING HIGH TIDE...WHICH IS 717 PM ON CHARLESTON HARBOR. * HEAVY RAIN COULD AGAIN FLOOD LOW-LYING ROADS...RENDERING SOME AREAS IMPASSABLE...AND COULD ALSO FLOOD OTHER AREAS OF POOR DRAINAGE ESPECIALLY WHERE STANDING WATER PERSISTS FROM HEAVY RAIN THAT FELL TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$ SCZ050-291915- /O.CON.KCHS.FF.A.0003.000000T0000Z-120830T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLESTON- INCLUDING THE CITY OF...CHARLESTON 709 AM EDT WED AUG 29 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREA...CHARLESTON. * THROUGH THIS EVENING * NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY LATER THIS MORNING OR EARLY THIS AFTERNOON THROUGH THIS EVENING. DUE TO VERY HEAVY RAIN THAT FELL TUESDAY AND THE TROPICAL AIR MASS STILL IN PLACE...THERE IS A RISK OF RAINFALL RATES EXCEEDING 2 INCHES PER HOUR AND FLASH FLOODING IN ANY SLOW-MOVING SHOWERS AND THUNDERSTORMS. THE THREAT FOR FLASH FLOODING WILL INCREASE IF HEAVY RAINFALL OCCURS AROUND THE TIME OF THE EVENING HIGH TIDE...WHICH IS 717 PM ON CHARLESTON HARBOR. * HEAVY RAIN COULD AGAIN FLOOD LOW-LYING ROADS...RENDERING SOME AREAS IMPASSABLE...AND COULD ALSO FLOOD OTHER AREAS OF POOR DRAINAGE ESPECIALLY WHERE STANDING WATER PERSISTS FROM HEAVY RAIN THAT FELL TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$
974 WGUS62 KCHS 291811 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 211 PM EDT WED AUG 29 2012 SCZ050-052-300215- /O.CON.KCHS.FF.A.0003.000000T0000Z-120830T0300Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 211 PM EDT WED AUG 29 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...CHARLESTON AND TIDAL BERKELEY. * UNTIL 11 PM EDT THIS EVENING * NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND ARE EXPECTED TO LAST THROUGH THIS EVENING. DUE TO VERY HEAVY RAIN THAT FELL TUESDAY AND THE TROPICAL AIR MASS STILL IN PLACE...THERE IS A RISK OF RAINFALL RATES EXCEEDING 1 TO 2 INCHES PER HOUR AND FLASH FLOODING IN ANY SLOWER-MOVING SHOWERS AND THUNDERSTORMS. THE THREAT FOR FLASH FLOODING WILL INCREASE IF HEAVY RAINFALL OCCURS AROUND THE TIME OF THE EVENING HIGH TIDE...WHICH IS 717 PM ON CHARLESTON HARBOR. * HEAVY RAIN COULD AGAIN FLOOD LOW-LYING ROADS...RENDERING SOME AREAS IMPASSABLE...AND COULD ALSO FLOOD OTHER AREAS OF POOR DRAINAGE ESPECIALLY WHERE STANDING WATER PERSISTS FROM HEAVY RAIN THAT FELL TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$
171 WGUS62 KCHS 300157 FFACHS URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 957 PM EDT WED AUG 29 2012 SCZ050-052-300900- /O.EXT.KCHS.FF.A.0003.000000T0000Z-120830T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 957 PM EDT WED AUG 29 2012 ...FLASH FLOOD WATCH NOW IN EFFECT UNTIL 5 AM EDT THURSDAY... THE FLASH FLOOD WATCH IS NOW IN EFFECT FOR * A PORTION OF SOUTHEAST SOUTH CAROLINA...INCLUDING THE FOLLOWING AREAS...CHARLESTON AND TIDAL BERKELEY. * UNTIL 5 AM EDT THURSDAY * WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE INTO THE EARLY OVERNIGHT HOURS AND ADDITIONAL FLOODING COULD OCCUR FROM HEAVY RAINFALL...ESPECIALLY IN LOW-LYING AND POOR DRAINAGE AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLASH FLOODING BASED ON CURRENT FORECASTS. MONITOR THE LATEST FORECASTS AND BE ALERT FOR POSSIBLE FLASH FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION IF FLOODING DEVELOPS. && $$
785 WGUS62 KCHS 300501 FFACHS FLOOD WATCH NATIONAL WEATHER SERVICE CHARLESTON SC 101 AM EDT THU AUG 30 2012 SCZ050-052-300615- /O.CAN.KCHS.FF.A.0003.000000T0000Z-120830T0900Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CHARLESTON-TIDAL BERKELEY- INCLUDING THE CITIES OF...CHARLESTON...DANIEL ISLAND... NAVAL WEAPONS STATION CHARLESTON 101 AM EDT THU AUG 30 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF SOUTHEAST SOUTH CAROLINA HAS BEEN CANCELLED AS THE THREAT FOR HEAVY RAINFALL HAS ENDED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this flash flood watch went out at Aug 29, 1:46 AM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 29, 1:46 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 146 AM EDT WED AUG 29 2012 .SYNOPSIS... TROPICAL CYCLONE ISAAC WILL REMAIN WELL WEST OF THE REGION THROUGH WEDNESDAY AS IT BEGINS TO MOVE INLAND ALONG THE GULF COAST. DEEP TROPICAL MOISTURE WILL REMAIN IN PLACE ACROSS THE AREA THROUGH THURSDAY BEFORE HIGH PRESSURE BEGINS TO BUILD IN FROM THE NORTH ON FRIDAY AND INTO THE WEEKEND. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... LOWERED RAIN CHANCES WITH THE LATEST UPDATE AS SHOWERS HAVE PUSHED OFFSHORE...ALTHOUGH ADDITIONAL SHOWERS COULD RE-DEVELOP BY DAYBREAK ACROSS THE CHARLESTON METRO AND POSSIBLY DOWN THE SC COAST. LOWS IN THE LOWER TO MID 70S MOST LOCALES AWAY FROM THE MILDER COASTAL AREAS. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/... WEDNESDAY AND WEDNESDAY NIGHT...AS TROPICAL CYCLONE ISAAC BEGINS TO MOVE INLAND ALONG THE LOUISIANA COASTLINE THE FORECAST AREA WILL REMAIN WITHIN A VERY DEEP TROPICAL AIRMASS. A WEST/EAST ORIENTED FRONT DRAPED ACROSS AREAS TO THE NORTH WILL SLOWLY SINK SOUTHWARD THROUGH THE DAY...SETTING UP A NICE LOW LEVEL CONVERGENCE ZONE ALONG THE BOUNDARY WITH AN AREA OF HIGH PRESSURE BUILDING IN FROM THE NORTH. THOUGH SOME DRIER AIR MAY TRY TO MOVE IN FROM THE SOUTHWEST...MODELS DO SHOW PWATS REMAINING IN THE 2.25 INCH RANGE THROUGH THE DAY. THE EXPECTATION IS FOR PRECIP TO GET STARTED JUST NORTH OF THE AREA CLOSER TO THE FRONT...AND THEN PUSH SOUTHWARD INTO THE EVENING. POPS START OFF THE DAY WITH A NORTH/SOUTH GRADIENT AND THEN FILL IN TO LIKELY POPS EVERYWHERE BY THE AFTERNOON/EVENING WITH ISOLATED EMBEDDED THUNDERSTORMS. GIVEN THE DEEP TROPICAL MOISTURE...EFFICIENT RAINFALL PRODUCTION IS EXPECTED AGAIN WHICH WILL ALLOW FOR POCKETS OF LOCALLY HEAVY RAINFALL. WITH THE EXCESSIVE RAINS THAT OCCURRED ON TUESDAY...ESPECIALLY IN AND AROUND LOCATIONS FROM WEST ASHLEY TO MOUNT PLEASANT...IT WON/T TAKE MUCH TO CAUSE MORE FLOODING PROBLEMS. WILL CONTINUE THE FLOOD WORDING IN THE HWO. OVERNIGHT...THE CONVERGENCE ZONE ALONG THE FRONT WILL LAY ACROSS THE AREA AND LIKELY POPS CONTINUE AT LEAST THROUGH THE FIRST PART OF THE EVENING. AS THE NIGHT PROGRESSES...MODELS SHOW THE FOCUS FOR PRECIP SHIFTING OFFSHORE. THURSDAY THROUGH FRIDAY...AS ISAAC PUSHES FURTHER INLAND NEAR THE ARKLATEX...AN UPPER ANTICYCLONE NORTH OF IT WILL BEGIN TO SHIFT EASTWARD ACROSS THE OHIO VALLEY AND EVENTUALLY TOWARD EASTERN NC/VA. AS THIS OCCURS...THE SURFACE HIGH WILL SETTLE IN ACROSS THE MID ATLANTIC ON THURSDAY AND EVENTUALLY ACROSS THE AREA ON FRIDAY. THE DEEP TROPICAL MOISTURE WILL HANG ON THROUGH THURSDAY...WITH PWATS DROPPING OFF SIGNIFICANTLY THROUGH THE DAY ON FRIDAY. ANOTHER ROUND OF LIKELY POPS IS IN PLACE THURSDAY...WITH A DRYING TREND THURSDAY NIGHT INTO FRIDAY. MODELS SHOW SOME SMALL DISCREPANCIES AS TO HOW FAR SOUTHWEST THE DRY AIR PUNCHES IN ON FRIDAY...BUT IT IS POSSIBLE THAT FRIDAY COULD END UP BEING TOTALLY DRY. ANOTHER DAY WITH SUPPRESSED TEMPS ON THURSDAY WITH CLOUDS AND RAIN AROUND...AND THEN A WARMER DAY FRIDAY AS SUNSHINE RETURNS FROM NORTHEAST TO SOUTHWEST. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... FRIDAY NIGHT...KEPT SLIGHT CHANCE POPS WITH TEMPS NEAR NORMAL. BY SATURDAY...THE UPPER RIDGE BEGINS TO WEAKEN AND SHIFT SOUTHEAST OF THE AREA AS A BROAD UPPER TROUGH...WHICH PICKS UP THE REMNANT MOISTURE OF ISAAC...FORM OVER THE OH RIVER VALLEY. WITH THE FALLING UPPER HEIGHTS AND SOME INCREASE IN DEEP LAYER MOISTURE...HAVE KEPT LOW END CHANCE POPS. BY SUNDAY THROUGH TUESDAY...FORECAST CONFIDENCE BEGINS TO DROP OFF. FOR NOW...HAVE GONE WITH A SOLUTION THAT SHOWS A WEAKENING UPPER TROUGH OVER THE REGION...WITH INCREASING DEEP LAYER MOISTURE. HAVE KEPT LOW END CHANCE POPS...WHICH IS CLOSE TO CLIMO. TEMPS AROUND CLIMO THROUGH THE PERIOD. && .AVIATION /06Z WEDNESDAY THROUGH SUNDAY/... DEEP MOISTURE WILL CONTINUE OVER THE AREA LEADING TO AN ENHANCED RISK FOR SHOWERS AND A FEW THUNDERSTORMS...MAINLY BEGINNING AROUND 12Z AND LASTING THROUGH ABOUT 00Z. A FEW STRONGER STORMS COULD BRING GUSTY WINDS TO THE TERMS THIS AFTERNOON. IN ADDITION...EXPECT MVFR CIGS TOWARD DAYBREAK WITH IFR A GOOD BET AS WELL...WHICH SHOULD BREAK UP BY MID-MORNING JUST AS RAIN CHANCES ARE INCREASING. EXTENDED AVIATION OUTLOOK...UNSETTLED CONDITIONS WITH PERIODIC RESTRICTIONS POSSIBLE THROUGH THURSDAY. IMPROVING CONDITIONS EXPECTED FROM FRIDAY ONWARD. && .MARINE... THE PRESSURE GRADIENT BETWEEN ATLANTIC HIGH PRESSURE AND TROPICAL CYCLONE ISAAC OVER THE NORTHERN GULF OF MEXICO WILL CONTINUE TO RELAX OVER THE COASTAL WATERS TONIGHT. EXPECT WINDS TO PEAK AROUND 15 KNOTS WITH SOME GUSTS TO 20 KNOTS. SEAS WILL BE DOMINATED BY A SOUTHEAST SWELL WHICH WILL CONTRIBUTE TO SEAS BETWEEN 4-5 FEET BEYOND 20 NM AND UP TO 4 FT ACROSS THE NEARSHORE WATERS. WEDNESDAY THROUGH SUNDAY...A SOUTH TO SOUTHWEST FLOW REGIME WILL PERSIST THROUGH WEDNESDAY AHEAD OF A SOUTHWARD MOVING FRONT AND HIGH PRESSURE TO THE NORTH. WINDS WILL TURN MORE NORTHEAST AND EASTERLY BY FRIDAY AS THE CENTER OF THE HIGH SETTLES IN ACROSS NORTH CAROLINA AND VIRGINIA. AS THE HIGH DISSIPATES OVER THE WEEKEND A MORE TYPICAL SOUTH TO SOUTHWEST FLOW WILL RETURN. OVERALL...WINDS WILL BE 15 KNOTS OR LESS THROUGH THE WEEKEND. SEAS WILL BE ON A DOWNWARD TREND WITH 2-4 FEET WITHIN 20 NM AND 3-5 FEET BEYOND ON WEDNESDAY. THEREAFTER...SEAS WILL BE 2-3 FEET THROUGH THE WEEKEND. RIP CURRENTS...DUE TO THE AFFECTS OF THE APPROACHING FULL MOON...LINGERING SWELL ENERGY...AND ONSHORE FLOW...A MODERATE RISK OF RIP CURRENTS WILL CONTINUE AT ALL BEACHES THROUGH WEDNESDAY. && .TIDES/COASTAL FLOODING... MODELS CONTINUE TO INDICATE POSITIVE TIDAL ANOMALIES OF ABOUT ONE HALF FOOT THROUGH MID-LATE WEEK AND THIS COULD LEAD TO SHALLOW SALTWATER FLOODING DURING THE TIME OF THE EARLY EVENING HIGH TIDES. THE SITUATION COULD BECOME WORSE IF HEAVY RAINFALL OCCURS DURING THE HIGH TIDE...ESPECIALLY IN THE NORMALLY FLOOD-PRONE AREAS SUCH AS DOWNTOWN CHARLESTON AND SAVANNAH. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && SYNOPSIS... NEAR TERM...RJB SHORT TERM...BSH LONG TERM...BSH AVIATION...RJB/BSH MARINE...RJB/BSH TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 29, 1:08 AM EDT, 2 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 108 AM EDT WED AUG 29 2012 SCZ045-052-300515- INLAND BERKELEY-TIDAL BERKELEY- 108 AM EDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. FLOODING...ADDITIONAL ROUNDS OF PERIODIC HEAVY RAINFALL WILL BE POSSIBLE THROUGH THURSDAY. THIS COULD LEAD TO LOCALLY EXCESSIVE RAINFALL AND FLOODING...ESPECIALLY IN LOCATIONS AROUND DANIEL ISLAND AND ALONG THE CHARLESTON COUNTY LINE. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ050-300515- CHARLESTON- 108 AM EDT WED AUG 29 2012 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. FLOODING...ADDITIONAL ROUNDS OF PERIODIC HEAVY RAINFALL WILL BE POSSIBLE THROUGH THURSDAY. THIS COULD LEAD TO LOCALLY EXCESSIVE RAINFALL AND FLOODING...ESPECIALLY IN LOCATIONS FROM AROUND WEST ASHLEY...TO DOWNTOWN CHARLESTON...AND MOUNT PLEASANT. COASTAL HAZARDS...ELEVATED TIDES WILL CONTINUE AND COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIMES OF HIGH TIDE EACH EVENING THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>044-047-300515- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER- 108 AM EDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAVY RAINFALL...PERIODS OF HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY. THIS COULD LEAD TO LOCALLY EXCESSIVE RAINFALL AND FLOODING...ESPECIALLY OF LOW LYING AND POOR DRAINAGE AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. GAZ117-119-139-141-SCZ048-049-051-300515- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-COASTAL JASPER- 108 AM EDT WED AUG 29 2012 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. HEAVY RAINFALL...PERIODS OF HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE THROUGH THURSDAY. THIS COULD LEAD TO LOCALLY EXCESSIVE RAINFALL AND FLOODING...ESPECIALLY OF LOW LYING AND POOR DRAINAGE AREAS. COASTAL HAZARDS...ELEVATED TIDES WILL CONTINUE AND COULD PRODUCE SHALLOW SALT WATER FLOODING AROUND THE TIMES OF HIGH TIDE EACH EVENING THROUGH LATE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-300515- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 108 AM EDT WED AUG 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Local storm report, Aug 28, 10:45 PM EDT, 4 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHARLESTON SC
1045 PM EDT TUE AUG 28 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM RIP CURRENTS TYBEE ISLAND 32.02N 80.86W
08/27/2012 CHATHAM GA LIFEGUARD
SEVERAL RIP CURRENTS OBSERVED BY LIFEGUARDS.
1100 AM HEAVY RAIN 1 ESE SHADOWMOSS 32.84N 80.05W
08/28/2012 E4.00 INCH CHARLESTON SC TRAINED SPOTTER
SPOTTER REPORTED 4 INCHES OF RAIN IN THE LAST 4 HOURS
IN AN ELECTRONIC RAIN GAUGE.
1130 AM FLASH FLOOD DOWNTOWN CHARLESTON 32.78N 79.94W
08/28/2012 CHARLESTON SC TRAINED SPOTTER
NUMEROUS REPORTS OF STREET FLOODING IN DOWNTOWN
CHARLESTON. WALLACE SCHOOL ROAD AND CALHOUN STREET ARE
IMPASSABLE.
1142 AM FLASH FLOOD 1 ENE JAMES ISLAND COUN 32.74N 79.97W
08/28/2012 CHARLESTON SC BROADCAST MEDIA
BROADCAST MEDIA RELAYED FIRE RESCUE REPONDING TO A
STRANDED VEHICLE ON HUNLEY AVENUE NEAR FOLLY ROAD.
1145 AM FLASH FLOOD 1 NNW CHARLESTON 32.80N 79.95W
08/28/2012 CHARLESTON SC TRAINED SPOTTER
SPOTTER REPORTS ROAD IMPASSABLE ALONG KING STREET NEAR
HUGER STREET IN DOWNTOWN CHARLESTON.
1205 PM FLASH FLOOD 1 WNW WEST ASHLEY 32.81N 80.03W
08/28/2012 CHARLESTON SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS SAVAGE ROAD NEAR I-526 CLOSED
DUE TO FLOODING.
1215 PM FLASH FLOOD DOWNTOWN CHARLESTON 32.78N 79.94W
08/28/2012 CHARLESTON SC EMERGENCY MNGR
CHARLESTON EM REPORTED 20 SEPARATE STRANDED VEHICLES IN
AND AROUND DOWNTOWN THAT POLICE AND FIRE DEPT CREWS ARE
REPONDING TO AT THIS TIME.
1227 PM FLASH FLOOD 1 WSW MOUNT PLEASANT 32.79N 79.87W
08/28/2012 CHARLESTON SC BROADCAST MEDIA
COLEMAN BOULEVARD NEAR MOULTRIE MIDDLE SCHOOL HAS BEEN
CLOSED DUE TO FLOODING.
1233 PM FLASH FLOOD 2 WSW NORTH CHARLESTON 32.84N 80.00W
08/28/2012 CHARLESTON SC 911 CALL CENTER
CHARLESTON COUNTY DISPATCH REPORTED FLOODING AND
STRANDED VEHICLES ON AZALEA DRIVE FROM COSGROVE AVENUE
TO MEETING STREET...INCLUDING INDUSTRIAL AVENUE.
1245 PM HEAVY RAIN 2 E CHARLES TOWNE LANDI 32.81N 79.96W
08/28/2012 M4.39 INCH CHARLESTON SC COCORAHS
COCORAHS OBSERVER MEASURED 4.39 INCHES OF RAIN IN THE
LAST 4 HOURS.
1245 PM HEAVY RAIN 3 SSW SHADOWMOSS 32.81N 80.09W
08/28/2012 M3.49 INCH CHARLESTON SC COCORAHS
COCORAHS OBSERVER MEASURED3.49 INCHES OF RAIN IN THE
LAST 90 MINUTES.
1246 PM HEAVY RAIN 1 SSW SHADOWMOSS 32.84N 80.08W
08/28/2012 M3.49 INCH CHARLESTON SC PUBLIC
3.49 INCHES OF RAIN FELL IN 90 MINUTES. EXTENSIVE YARD
FLOODING THROUGHOUT THE NEIGHBORHOOD
1246 PM FLOOD 1 SSW SHADOWMOSS 32.84N 80.08W
08/28/2012 CHARLESTON SC PUBLIC
3.49 INCHES OF RAIN FELL IN 90 MINUTES. EXTENSIVE YARD
FLOODING THROUGHOUT THE NEIGHBORHOOD
0100 PM RIP CURRENTS TYBEE ISLAND 32.02N 80.86W
08/28/2012 CHATHAM GA LIFEGUARD
LIFEGUARDS SPOTTED A FEW RIP CURRENTS DURING THE 1 TO 3
PM TIME PERIOD.
0217 PM HEAVY RAIN JOHNS ISLAND 32.73N 80.08W
08/28/2012 M4.38 INCH CHARLESTON SC MESONET
0218 PM HEAVY RAIN DOWNTOWN CHARLESTON 32.78N 79.94W
08/28/2012 M4.58 INCH CHARLESTON SC MESONET
COLLEGE OF CHARLESTON OBSERVATORY.
0230 PM HEAVY RAIN 2 SE WEST ASHLEY 32.78N 79.99W
08/28/2012 M6.00 INCH CHARLESTON SC PUBLIC
0242 PM FLASH FLOOD DOWNTOWN CHARLESTON 32.78N 79.94W
08/28/2012 CHARLESTON SC LAW ENFORCEMENT
NUMEROUS ROADS REMAIN FLOODED...WATER HAS ENTERED MANY
HOMES AND BUSINESSES. WATER RESCUES ARE STILL ONGOING.
MARKET AREA COMPLETELY FLOODED.
0250 PM FLASH FLOOD 1 W WEST ASHLEY 32.80N 80.02W
08/28/2012 CHARLESTON SC TRAINED SPOTTER
WATER ENTERING HOMES ON HAZELWOOD DRIVE.
0309 PM HEAVY RAIN DANIEL ISLAND 32.88N 79.90W
08/28/2012 M7.50 INCH BERKELEY SC PUBLIC
RELAYED BY LOCAL MEDIA FROM LOCAL SPOTTER. LOCATION OFF
CLEMENTS FERRY ROAD.
0333 PM HEAVY RAIN 2 W JAMES ISLAND 32.73N 79.96W
08/28/2012 M4.03 INCH CHARLESTON SC NWS EMPLOYEE
RAINFALL FROM 8 AM TO 330 PM.
0334 PM FLASH FLOOD 1 NNE NORTH CHARLESTON 32.86N 79.97W
08/28/2012 CHARLESTON SC BROADCAST MEDIA
NORTH CHARLESTON ROADS FLOODED...NOISETTE BLVD AND
VIRGINIA. MCMILLAN TO NOISETTE AND ST. JOHNS. BUIST AT
PARK PLACE. VIADUCT AND HOBSON.
0355 PM FLASH FLOOD 1 NNE MAYBANK BRIDGE 32.77N 80.00W
08/28/2012 CHARLESTON SC TRAINED SPOTTER
EMORY AVENUE FLOODED AND ONLY PASSAGE BY TALL TRUCKS.
MANY YARDS FLOODED AND WATER SURROUNDING SOME HOMES.
0401 PM HEAVY RAIN 2 SE BEARS BLUFF 32.63N 80.23W
08/28/2012 M4.20 INCH CHARLESTON SC TRAINED SPOTTER
RAINFALL TOTAL 8 AM TO 4 PM.
0437 PM HEAVY RAIN 2 SE WEST ASHLEY 32.78N 79.99W
08/28/2012 M7.50 INCH CHARLESTON SC TRAINED SPOTTER
SPOTTER MEASURED 7.50 INCHES OF RAIN BEFORE GAUGE
OVERFLOWED.
0505 PM TSTM WND DMG 1 N GUYTON 32.35N 81.39W
08/28/2012 EFFINGHAM GA PUBLIC
3 TO 4 TREES DOWN ALONG HIGHWAY 17.
0505 PM FLASH FLOOD DOWNTOWN CHARLESTON 32.78N 79.94W
08/28/2012 CHARLESTON SC EMERGENCY MNGR
CITY OF CHARLESTON EMERGENCY MANAGER REPORTS PORTIONS
OF THE FOLLOWING ARE STILL CLOSED DUE TO FLASH
FLOODING... HAGOOD... PRESIDENT... FISHBURNE... HUGER...
KING... GADSON... ASHLEY... BENNETTE... HENRY...
WENTWORTH... GADSON... CROSSTOWN. EMERGENCY PERSONNEL
STILL PERFORMING WATER RESCUES FROM CARS AND HOMES.
0525 PM TSTM WND DMG 3 S TILLMAN 32.42N 81.10W
08/28/2012 JASPER SC LAW ENFORCEMENT
SC HIGHWAY PATROL REPORTS A TREE DOWN BLOCKING THE
ROADWAY ON HW-321 NEAR FLOYD ROAD.
0719 PM HEAVY RAIN GUYTON 32.34N 81.39W
08/28/2012 M3.20 INCH EFFINGHAM GA BROADCAST MEDIA
SAVANNAH MEDIA SPOTTER REPORTED 3.20 INCHES OF RAIN OFF
HONEY RIDGE ROAD IN GUYTON.
0725 PM FLASH FLOOD DOWNTOWN CHARLESTON 32.78N 79.94W
08/28/2012 CHARLESTON SC EMERGENCY MNGR
NUMEROUS ROADS REMAIN CLOSED THROUGHOUT DOWNTOWN
CHARLESTON PER CITY OF CHARLESTON EMERGENCY MANAGER.
DRAINAGE OF FLOOD WATERS HAS CEASED DUE TO HIGH TIDE.
0729 PM HEAVY RAIN 1 SE MOUNT PLEASANT TOW 32.82N 79.82W
08/28/2012 M3.84 INCH CHARLESTON SC TRAINED SPOTTER
RAINFALL FROM 1030 AM TO 725 PM.
0830 PM FLASH FLOOD DOWNTOWN CHARLESTON 32.78N 79.94W
08/28/2012 CHARLESTON SC EMERGENCY MNGR
COLLEGE OF CHARLESTON EMERGENCY MANAGER REPORTS THAT AT
LEAST 11 BUILDINGS ON THE CAMPUS HAVE SUSTAINED DAMAGE
FROM FLASH FLOODING. FLOOD WATERS ARE STILL IN PLACE
ACROSS MUCH OF THE CAMPUS.
1043 PM FLASH FLOOD DOWNTOWN CHARLESTON 32.78N 79.94W
08/28/2012 CHARLESTON SC LAW ENFORCEMENT
NUMEROUS STREETS REMAINED FLOODED AND CLOSED IN
DOWNTOWN CHARLESTON INCLUDING PORTIONS OF...THE
CROSSTOWN... PRESIDENT... LINE... ASHLEY... CALHOUN...
HUGER... KING... BARRE... GADSON AND WENTWORTH.
&&
EVENT NUMBER CHS1200708 CHS1200709 CHS1200711 CHS1200712 CHS1200710
CHS1200713 CHS1200714 CHS1200715 CHS1200720 CHS1200716 CHS1200717
CHS1200718 CHS1200719 CHS1200726 CHS1200721 CHS1200722 CHS1200723
CHS1200724 CHS1200725 CHS1200727 CHS1200728 CHS1200729 CHS1200730
CHS1200731 CHS1200732 CHS1200733 CHS1200734 CHS1200735 CHS1200736
CHS1200737 CHS1200738 CHS1200739 CHS1200740The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:45 PM EDT | Special Weather Statement | CHS | Berkeley | 30 min |
| Aug 29, 4:52 PM EDT | Areal Flood Advisory | CHS | Berkeley | 83 min |
| Aug 29, 6:36 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston | 54 min |
| Aug 29, 6:52 PM EDT | Areal Flood Advisory | CHS | Berkeley, Charleston, Colleton, Dorchester | 83 min |
| Aug 29, 7:05 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston | 3 hr |
| Aug 29, 7:45 PM EDT | Flash Flood Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 3 hr |
| Aug 29, 7:58 PM EDT | Special Weather Statement | CHS | Allendale | 32 min |
Nearby
Flash Flood Watches in South Carolina, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.